MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. BIVONA CUSTOMIZED TRACHEOSTOMY TUBES; TUBE TRACHEOSTOMY AND TUBE CUFF

SMITHS MEDICAL ASD, INC. BIVONA CUSTOMIZED TRACHEOSTOMY TUBES; TUBE TRACHEOSTOMY AND TUBE CUFF
Model Number 67PFSS30
Medical Device Problem Code Inflation Problem (1310)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This mdr was generated under protocol (b)(4), as a result of warning letter cms# (b)(4).A device history record (dhr) review was conducted which indicated all inspections were completed and no issues were noted during manufacture.A product sample was received for evaluation.Visual and functional testing were performed.Visual inspection was performed at 12 inches under normal lighting to received units, in order to detect any damage on the cuff, airline or pilot balloon.No damaged could be detected.Samples were filled with 5 cubic centimeter (cc) of air according to procedures when we inflated the sample 1 with air, the pilot balloon inflated completely.After the whole cuff inflated, we deflated and inflated 4 times, all the times the cuff inflated completely.Therefore we can conclude failure mode reported wasn?t confirmed.The samples were tested on leak test.The test was performed under water as per procedures.The technician inflated the unit, and visually inspected them for 10 seconds, did not observe any leakage.Then submerged the units under water, did not observe any leakage.No leaks were detected during the test.The complaint was not confirmed.A review of the manufacturing process for was conducted by quality engineer in order to verify that there are no situations or practices that could create the event.No discrepancies were found.The root cause of the reported issue could not be confirmed.No corrective actions were taken since the complaint was not confirmed.
 
Event or Problem Description
It was reported that during pre-test, the cuff did not inflate.No patient injury was reported.

Brand Name
BIVONA CUSTOMIZED TRACHEOSTOMY TUBES
Common Device Name
TUBE TRACHEOSTOMY AND TUBE CUFF
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
5700 west 23rd ave
gary IN 46406
Manufacturer (Section G)
SMITHS MEDICAL ASD, INC.
5700 west 23rd ave
gary IN 46406
Manufacturer Contact
jim vegel
6000 nathan lane north
minneapolis, MN 55442
MDR Report Key16376569
Report Number3012307300-2023-01267
Device Sequence Number15034621
Product Code JOH
UDI-Device Identifier10351688518675
UDI-Public10351688518675
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K923878
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 02/15/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/04/2025
Device Model Number67PFSS30
Device Catalogue Number67PFSS30
Device Lot Number4075246
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/03/2021
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/01/2023
Initial Report FDA Received Date02/14/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown